MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon deflation issue and removal difficulties occurred.The patient presented with portal hypertension.The target lesion was located in the hepatic portal vein.A 8.0 x 60, 75cm mustang balloon catheter was advanced for dilatation.When dilating the middle part of the covered stent, the mustang balloon failed to deflate even after the pressure was removed.There was no response after multiple attempts, a pump was used to apply more pressure.It was noted that the balloon would continue to inflate with increased pressure but would not deflate during removal.Eventually, a puncture device was used to puncture the balloon and release the pressure.The device was removed and the procedure was completed.No patient complications were reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon deflation issue and removal difficulties occurred.The patient presented with portal hypertension.The target lesion was located in the hepatic portal vein.A 8.0 x 60, 75cm mustang balloon catheter was advanced for dilatation.When dilating the middle part of the covered stent, the mustang balloon failed to deflate even after the pressure was removed.There was no response after multiple attempts, a pump was used to apply more pressure.It was noted that the balloon would continue to inflate with increased pressure but would not deflate during removal.Eventually, a puncture device was used to puncture the balloon and release the pressure.The device was removed and the procedure was completed.No patient complications were reported and the patient status was stable.It was further reported that the inflation device used was an injection syringe and pump and the pressure was held at 6-8 atmospheres.It took 8 to 9 minutes to remove the balloon.The patient did not have any symptoms while the device was inside the body.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang 8.0 x 60, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon partial circumferential tear was identified located approximately 3mm proximal of the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.For investigation purposes the investigator dissected the shaft at the strain relief and proximal balloon sleeve.A 0.018" guidewire was inserted through the entire length of the inflation lumen without issue or encountering any obstruction.No issues were found with the shaft of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.This concludes the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15107699
Report Number2124215-2022-26692
Device Sequence Number19980475
Product Code FGE
UDI-Device Identifier08714729793885
UDI-Public08714729793885
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0027616008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer07/28/2022
10/06/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date08/18/2022
10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight70 KG